Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2007, 5:07 PM EDT for McMinn County, Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 8, 2007, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:35 PM EDT | HAIL 0.75 | Riceville, TN | PENNY SIZE HAIL NEAR RICEVILLE. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 082107
SVRMRX
TNC107-082200-
/O.NEW.KMRX.SV.W.0037.070608T2107Z-070608T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCMINN COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ATHENS...
* UNTIL 600 PM EDT
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF ATHENS TO 8
MILES WEST OF ATHENS TO 23 MILES SOUTHWEST OF ATHENS AND MOVING
SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ATHENS BY 520 PM EDT...
ETOWAH BY 545 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3567 8460 3549 8483 3535 8486 3523 8471
3533 8438 3554 8444
$$
171 follow-up statement
000
WWUS54 KMRX 082133
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
533 PM EDT FRI JUN 8 2007
TNC107-082200-
/O.CON.KMRX.SV.W.0037.000000T0000Z-070608T2200Z/
MCMINN TN-
533 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MCMINN COUNTY...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RICEVILLE...OR ABOUT NEAR ATHENS...MOVING SOUTHEAST AT
20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ETOWAH...DENTVILLE AND 7 MILES SOUTHWEST OF ENGLEWOOD BY 545 PM
EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3567 8460 3549 8483 3535 8486 3523 8471
3533 8438 3554 8444
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:35 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 8, 2:35 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR INDIANAPOLIS SOUTHWEST TO NEAR LITTLE ROCK...WITH A VERY UNSTABLE AIR MASS DEVELOPING OVER THE PLATEAU BETWEEN THE FIRST AND SECOND LINES OF CONVECTION. THE INITIAL LINE OF CONVECTION OVER THE GREAT TN VALLEY HAS REMAINED BELOW SEVERE CRITERIA SO FAR...BUT THINK THAT THE SECOND LINE OF CONVECTION (CURRENTLY OVER MIDDLE TN) WILL LIKELY PRODUCE SOME SEVERE WEATHER ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EVENING. THE COLD FRONT SHOULD BECOME QUASI-STATIONARY TONIGHT AS THE UPPER-LEVEL FLOW BECOMES ZONAL. IN FACT...THIS FRONT SHOULD BISECT THE FORECAST AREA ON SATURDAY...WITH ISOLATED CONVECTION AGAIN POSSIBLE ON SATURDAY ACROSS SOUTHEAST TN AND SOUTHWEST NC. THE FRONT SHOULD EVENTUALLY PUSH SOUTH OF THE FORECAST AREA BY SUNDAY MORNING...WITH DRY WEATHER RETURNING ON SUNDAY. AS FOR TEMPS...WILL TREND TOWARD A PERSISTENCE FORECAST TONIGHT AND SATURDAY...WITH LOWER TEMPS EXPECTED BY SATURDAY NIGHT AS SLIGHTLY DRIER AIR MOVES INTO THE FORECAST AREA. .LONG TERM (MONDAY THROUGH FRIDAY)...THE MAIN WEATHER FEATURE WILL CONTINUE TO BE A RIDGE OF HIGH PRESSURE. THIS WILL KEEP MOST AREAS DRY AND WARM...THOUGH MAY SEE SOME ELEVATED CONVECTION LATE AFTERNOON BOTH DAYS. COLD FRONT WILL APPROACH THE REGION DURING THE REMAINDER OF THE TIME FRAME. SYSTEM APPEARS TO BE A BIT UNORGANIZED AS IT MOVES INTO THE AREA...BUT SHOULD BRING IN ENOUGH MOISTURE AND LIFT FOR SCATTERED SHOWERS/THUNDERSTORMS. STAYED CLOSE TO GUIDANCE NUMBERS FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 91 63 90 62 / 60 20 0 0 0 KNOXVILLE AIRPORT, TN 70 90 62 88 61 / 60 20 0 0 0 OAK RIDGE, TN 69 90 62 88 61 / 60 10 0 0 0 TRI CITIES AIRPORT, TN 66 88 58 86 57 / 60 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, Jun 8, 3:16 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT FRI JUN 8 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT FRI JUN 8 2007 /216 AM CDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WARM MOIST AIR WILL BE TRANSPORTED UP THE TENNESSEE VALLEY TODAY AHEAD OF A COLD FRONT. PLENTY OF SUN WILL PROVIDE SURFACE HEATING. THESE INGREDIENTS WILL RESULT IN AN UNSTABLE ATMOSPHERE THIS AFTERNOON. THE STORMS ARE EXPECTED TO DEVELOP IN THE EARLY AFTERNOON...MAINLY IN THE CUMBERLAND PLATEAU AREA...THEN MOVE EAST ACROSS THE VALLEY. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE DAMAGING STRAIGHT-LINE WINDS...WITH LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 8, 2:02 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 202 PM EDT FRI JUN 8 2007 TNZ068-085-086-081900- LOUDON-MCMINN-NORTHWEST MONROE- 202 PM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LOUDON...MCMINN AND MONROE COUNTIES... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SWEETWATER....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN 17
Special weather statement, Jun 8, 3:27 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT FRI JUN 8 2007 TNZ012-035-082030- MORGAN-SCOTT- 327 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WERE AFFECTING MORGAN AND SCOTT COUNTIES... AT 322 PM EDT(222 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WHITLEY CITY TO 11 MILES NORTHWEST OF FAIRFIELD GLADE... .MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Special weather statement, Jun 8, 4:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 401 PM EDT FRI JUN 8 2007 TNZ081-082-098-082045- BLEDSOE-MARION-SEQUATCHIE- 301 PM CDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WERE AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF SPENCER TO 8 MILES NORTH OF DUNLAP TO SEWANEE....MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN 17
Special weather statement, Jun 8, 4:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 417 PM EDT FRI JUN 8 2007 TNZ012>014-036>038-082115- ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-SCOTT-UNION- 417 PM EDT FRI JUN 8 2007 ...A LINE OF STRONG THUNDERSTORMS WERE AFFECTING ANDERSON... CAMPBELL...CLAIBORNE...GRAINGER...SCOTT AND UNION COUNTIES... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JACKSBORO....MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jun 8, 4:59 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 459 PM EDT FRI JUN 8 2007 TNZ099-082200- HAMILTON- 459 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WERE AFFECTING HAMILTON COUNTY... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF DAYTON TO SIGNAL MOUNTAIN....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Local storm report, Jun 8, 5:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG DAYTON 35.49N 85.01W
06/08/2007 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON 16TH AVENUE IN DAYTON.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 62 min |
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 47 min |
| Jun 8, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 42 min |
| Jun 8, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 54 min |
| Jun 8, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 38 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 60 min |
| Jun 8, 4:47 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 58 min |
| Jun 8, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 54 min |
| Jun 8, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Union | 61 min |
| Jun 8, 5:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 58 min |
| Jun 8, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 63 min |
| Jun 8, 5:37 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 23 min |
| Jun 8, 5:43 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 62 min |
| Jun 8, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 39 min |
| Jun 8, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 66 min |
| Jun 8, 7:39 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.